Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New poz on Atripla w/ increased joint pain/ eye twitch
Jun 15, 2013

I was diagnosed positive one month ago and am on Atripla, complete adherence. I am confident it was a very recent infection - a matter of about 8 weeks. My starting numbers before Atripla were CD4 950 and VL of 430. Doc said numbers were "remarkably good".

Two unusual symptoms - my joints have all seemed to have increased, low grade, chronic discomfort. (Knees, elbows, hips.) And, my left eye keeps imperceptibly twitching literally all throughout the day. It is not visible, but completely able to be felt and constant. I have no idea what to make of these things? They seem like odd "symptoms"?

Any input you can offer would be appreciated. Of course I will ask the HIV specialist I am working with, but I am not seeing him again for another 6 weeks. Thank you very much for the service you provide here.

Response from Dr. Henry

Some of those symptoms may be unusual manifestations of the central nervous system side effects of efavirenz (one of components of Atripla) that may diminish further with time. Immune reconstitution effects (lots of fluxes in various immune chemicals and cells when effective treatment is started) may occasionally cause odd side effects during first month on treatment that generally would cool off/diminish over first 3-6 months. Your symptoms are certainly not commonly reported or experienced by most persons starting Atripla so careful monitoring for worsening or additional symptoms would be advised. KH



Previous
Tooth problems and Parotid gland Issues
Next
CD4-640

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement